Alert archive / Louisiana / Small Craft Advisories in 2011
Small Craft Advisory 93, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 20, 2011, 7:09 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2011, 7:09 PM CDT (00:09 UTC)
- Expired
- May 21, 2011, 10:02 AM CDT
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
514 WHUS74 KLCH 210009 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 709 PM CDT FRI MAY 20 2011 ...ROUGH SEAS WILL PERSIST TONIGHT... .SOUTHEASTERLY SWELLS WITH WAVE PERIODS FROM 6 TO 8 SECONDS WILL COMBINE WITH WIND WAVES TO MAKE FOR ROUGH SEAS TONIGHT. THE COMBINED WAVE HEIGHTS...WIND WAVE AND SWELL...WILL RANGE FROM 5 TO 8 FEET. ALSO...THE LONG PERIOD SWELLS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS ON SATURDAY...AT THE TIME OF HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE. GMZ470-472-475-211215- /O.EXP.KLCH.SC.Y.0091.000000T0000Z-110521T0000Z/ /O.NEW.KLCH.SC.Y.0093.110521T0009Z-110521T1800Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 709 PM CDT FRI MAY 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS: SOUTH WINDS 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 8 FEET. * ALSO...THE LONG PERIOD SWELLS WILL CAUSE A MINOR TIDAL PILE-UP DURING THE EARLY MORNING HOURS ON SATURDAY...AT THE TIME OF HIGH TIDE. MINOR NUISANCE FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
218 WHUS74 KLCH 211502 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1002 AM CDT SAT MAY 21 2011 ...WINDS OVER THE COASTAL WATERS HAVE DIMINISHED BELOW ADVISORY CRITERIA... .HIGH PRESSURE IS BUILDING IN FROM THE EAST. THIS WILL HAVE THE EFFECT OF REDUCING THE PRESSURE GRADIENT AND CHOKING OFF THE STRONG ONSHORE WINDS. WINDS SHOULD REMAIN AT MODERATE LEVELS OUT OF THE SOUTHEAST. SEAS ARE SUBSIDING AND SHOULD ALSO REMAIN BELOW ADVISORY CRITERIA. GMZ470-472-475-211615- /O.CAN.KLCH.SC.Y.0093.000000T0000Z-110521T1800Z/ WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 1002 AM CDT SAT MAY 21 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ SWEENEY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 20, 3:07 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 20, 3:07 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
307 PM CDT FRI MAY 20 2011
.SYNOPSIS...CONVECTION IS GETTING A LATE START THIS AFTERNOON WITH
THE CAP HOLDING BETTER THAN EXPECTED. THERE DOES LOOK TO BE EROSION
OF THE SAME CAP OVER EAST TEXAS PER LATEST VISIBLE SATELLITE TRENDS.
THE SHORT WAVE WHICH IS UPSTREAM OVER SOUTH TEXAS HAS YET TO SEE
CONVECTION FIRING OFF HOWEVER IT IS TOO SOON TO BACK OFF ON EXPECTED
SHOWERS AND THUNDERSTORMS TONIGHT CONSIDERING THE INSTABILITY AND UPPER
LEVEL SUPPORT AVAILABLE WITH THE RIGHT REAR QUAD OF THE JET AS
WELL AS DEEPENING MOISTURE ACROSS THE NORTHERN ZONES.
&&
.SHORT TERM...MAINLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS REMAIN
IN THE FORECAST EXCEPT AROUND ACADIANA WHERE RIDGING AND DRIER AIR PERSIST.
WENT HIGHER THAN GUIDANCE FOR THE ALEXANDRIA AREA WHERE THE BEST
MOISTURE AND VORTICITY FROM THE SHORT WAVE SHOULD AID IN
DEVELOPMENT. TEMPERATURES SHOULD CONTINUE TRENDING WELL ABOVE
NORMAL TONIGHT THANKS TO A LONG FETCH OF STRONG SOUTHEASTERLY
WINDS OUT OF THE BAY OF CAMPECHE WHERE WATER TEMPS ARE ALREADY
AROUND 80. THE HOTTEST TEMPS OF THE YEAR SO FAR FOR THE ALEXANDRIA
AREA ON SATURDAY DUE TO STRONG SUBSIDENCE FROM RIDGING WITH
SOUTHWESTERLY FLOW ALOFT AFTER THE SHORT WAVE PASSES.
&&
.LONG TERM...THE FAVORABLE UPPER LEVEL WINDS CONTINUE ON SATURDAY
WITH THE RIGHT REAR QUAD OF THE JET. THERE SHOULD BE SUFFICIENT MOISTURE
IN PLACE WITH MODERATE INSTABILITIES FOR SCATTERED SHOWERS AND
THUNDERSTORMS. AGAIN THE ACADIANA AREA LOOKS TO MISS OUT ON MOST
OF THE PRECIP DUE TO THE EFFECTS OF THE RIDGING TO THE EAST.
THIS RIDGE WILL BUILD BACK TO THE WEST AND DOMINATE SUNDAY INTO
EARLY NEXT WEEK. A BROAD UPPER LEVEL TROF WILL BRING A STALLING
FRONTAL SYSTEM INTO OUR REGION WEDNESDAY AND THURSDAY WITH SOME
LOW END CHANCES FOR RAINFALL.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 85 73 88 73 / 30 30 5 5 5
KBPT 75 85 74 88 74 / 30 30 5 5 5
KAEX 73 90 72 94 70 / 30 40 5 5 5
KLFT 76 88 73 91 73 / 5 20 5 5 5
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM...WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&Hazardous weather outlook, May 20, 4:44 AM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 444 AM CDT FRI MAY 20 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-210945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 444 AM CDT FRI MAY 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...SMALL CRAFT ADVISORY UNTIL 7 PM FOR ALL COASTAL WATERS... ...WINDY ADVISORY FOR PARISHES AND COUNTIES IN SOUTHEAST TEXAS AND SOUTHERN LOUISIANA UNTIL 7 PM... FLOODING CONTINUES IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT OUR WEBSITE FOR THE LATEST INFORMATION. BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA. DROUGHT CONDITIONS CONTINUE ACROSS A LARGE SWATH OF SOUTHEAST TEXAS AND SOUTHERN LOUSIANA. BRISK WINDS WILL BE FROM THE SOUTHEAST AROUND 15 TO 20 MPH AND GUSTY. THE FIRE RISK REMAINS ELEVATED TODAY AS STRONG WINDS AND DRY GROUND PERSIST. A CHANCE OF SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THIS LATEST CHANCE FOR RAIN WILL BRING GENERALLY LESS THAN .10 OF AN INCH TO ANY ONE LOCATION...AND THEREFORE WILL NOT AFFECT DROUGHT CONDITIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING WILL CONTINUE IN THE ATCHAFALAYA BASIN. PLEASE LOOK AT OUR WEBSITE FOR THE LATEST INFORMATION. BURN BANS CONTINUE FOR ALL COUNTIES IN SOUTHEAST TEXAS AND CAMERON AND JEFFERSON DAVIS PARISHES IN SOUTHWEST LOUISIANA. AFTERNOON TEMPERATURES WILL RANGE FROM THE MID 80S TO NEAR 90 INTO THE WEEKEND ON SOUTHEAST WINDS. THERE IS A SLIGHT CHANCE FOR SHOWERS OVER THE LAKES REGION IN SOUTHEAST TEXAS AND CENTRAL LOUISIANA LATE THURSDAY INTO FRIDAY. THE ELEVATED FIRE THREAT WILL CONTINUE INTO NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:54 AM CDT | Areal Flood Advisory | LCH | Tyler | 111 min |
| May 21, 4:09 AM CDT | Special Weather Statement | LCH | Tyler | 66 min |
| May 21, 5:01 AM CDT | Areal Flood Advisory | LCH | Tyler | 119 min |
Nearby
Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.